Arkansas, 2012

Wildfire in Arkansas, June 22 to 23, 2012

June 22 to 23, 2012 · NWS SHV · 1 event in 1 county or zone

A wildfire, which began as a controlled burn to burn off a wheat field on June 22rd was believed to be extinguished later that day. Burning embers took off with increased winds and lower humidity and the fire quickly rekindled on June 23rd.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A wildfire, which began as a controlled burn to burn off a wheat field on June 22rd was believed to be extinguished later that day. Burning embers took off with increased winds and lower humidity and the fire quickly rekindled on June 23rd. The fire was finally extinguished during the afternoon of Saturday, June 23rd but not before 530 acres of grassland and 7 acres of timberland were destroyed. Two combines were also destroyed in the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 22, 2:49 AM CST, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 22, 2:49 AM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 AM CDT FRI JUN 22 2012

.DISCUSSION...
A WEAK FRONTAL BOUNDARY HAS MOVED INTO NORTHERN PORTIONS OF THE
CWA THIS MORNING...LOCATED NEAR I30. THE FRONT IS EXPECTED TO
STALL TODAY AND MOVE BACK NORTH OF THE AREA TONIGHT. TEMPERATURES WILL
NOT BE ANY COOLER BUT ISOLATED CONVECTION IS POSSIBLE NEAR THE
BOUNDARY. OTHERWISE...FOR THE NEXT SEVEN DAYS...A STRONG RIDGE
WILL BUILD OVER THE SOUTHERN PLAINS AND THIS WILL BE THE MAIN
WEATHER FEATURE. EXPECT HOT AND DRY WEATHER TO CONTINUE OVER THE
FOUR STATE REGION THROUGH THE WEEKEND AND FOR MUCH OF NEXT WEEK.
ANOTHER WEAK FRONT...SIMILAR TO THE CURRENT ONE...WILL BACKDOOR
INTO THE REGION EARLY NEXT WEEK...BUT SHOULD HAVE LITTLE INFLUENCE
UNDER THE SUBSIDENCE OF A VERY STRONG RIDGE. THE ONLY UNCERTAINTY
WITH THE FORECAST WILL BE THE DEVELOPMENT AND MOVEMENT OF A
TROPICAL SYSTEM IN THE GULF OF MEXICO. MODELS NOT YET IN AGREEMENT
OF WHERE THIS SYSTEM WILL TRACK...SO FOR NOW...WILL NOT CARRY ANY
INFLUENCE IN THE FORECAST FOR THIS AREA.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 12Z TAF CYCLE.
BAND OF HIGH BASED CU...BETWEEN 7-10 KFT...ASSOCIATED WITH THE
APPROACH OF A WEAK COOL FRONT WILL BE CONFINED MAINLY ALONG AND
NORTH OF INTERSTATE 20. FRONT IS EXPECTED TO BECOME STATIONARY NEAR
I-20 BY FRIDAY AFTERNOON. A BUILDING UPPER LEVEL RIDGE SHOULD KEEP
THE CHANCES FOR ISOLATED CONVECTION VERY LOW. NELY SFC WINDS BETWEEN
5-10 KTS ARE EXPECTED DURING THE DAYTIME HOURS BEFORE BECOMING LIGHT
AND VARIABLE AFTER 23/02Z. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  71  95  74  98 /  10  10  10  10  10
MLU  95  69  96  72  96 /  10  10  10  10  10
DEQ  93  68  93  68  98 /  20  20  10  10  10
TXK  95  70  93  70  96 /  20  20  10  10  10
ELD  93  68  95  69  97 /  20  10  10  10  10
TYR  93  72  94  74  96 /  20  20  10  10  10
GGG  92  71  95  71  98 /  10  10  10  10  10
LFK  95  68  98  72  98 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/09
Hazardous weather outlook, Jun 22, 4:30 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 AM CDT FRI JUN 22 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-221700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
530 AM CDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Miller

When
June 22, 8:00 AM CST to June 23, 5:00 PM CST
Where
Miller forecast zone
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.312, -93.892 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379666.